MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011344-40
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous, 95% stenosed, de novo internal carotid artery (ica).The 0.14 acculink carotid stent delivery system (sds) was slowly advanced to the lesion with resistance met due to the difficult anatomy.Once the sds reached the lesion, several attempts were made to release the stent, but it failed to deploy.The device was removed without issue.There was no adverse patient effect and no clinically significant delay in the procedure.Another unspecified device was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation and damage to the shaft was confirmed.The advancement difficulty and deployment issue were not able to be confirmed due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the reported difficulties were related to case circumstances.It is likely that anatomical conditions contributed to the reported difficulties.It is likely that during the attempt to advance against resistance as the device was advanced through the heavily calcified, heavily tortuous anatomy, the hypotube kinked preventing deployment and during removal, the kinked hypotube separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10886086
Report Number2024168-2020-09807
Device Sequence Number16867853
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public08717648076398
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1011344-40
Device Catalogue Number1011344-40
Device Lot Number0021861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1